Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 15, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 11, 2001, 11:06 PM EDT for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2001, 11:06 PM EDT (03:06 UTC)
- Expired
- Jun 11, 2001, 11:45 PM EDT
- In force
- 39 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT
The radar
The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 120306
SVROKX
CTC007-011-120345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1106 PM EDT MON JUN 11 2001
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEW LONDON COUNTY IN SOUTHERN CONNECTICUT
SOUTHEASTERN MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT
* UNTIL 1145 PM EDT
* AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHWEST OF SALEM TO
KILLINGWORTH...OR FROM 7 MILES NORTHWEST OF SALEM TO 6 MILES
NORTHEAST OF GUILFORD...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OVER OLD SAYBROOK...NORTH LYME...SALEM AT 1115 PM EDT
OVER OLD LYME AT 1120 PM EDT
OVER NORWICH AT 1125 PM EDT
OVER GALES FERRY...LEDYARD CENTER AT 1130 PM EDT
OVER NEW LONDON...WATERFORD...3 MILES SOUTH OF PRESTON AT 1135 PM
EDT
$$
REPORT "SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4145 7264 4126 7259 4131 7183 4166 7179
4154 7233
SDRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:03 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 11, 10:03 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1003 PM EDT MON JUN 11 2001 VERY BUSY NIGHT BUT MOST STORMS JUST FALLING SHORT OF SEVERE CRITERIA. SFC LOW MOVING INTO NWRN CT. AXIS OF MOST UNSTABLE AIR STILL EXTENDS ACROSS MOST OF CWA. WILL HAVE TO CONTEND WITH TSTMS FOR ANOTHER COUPLE OF HOURS OR SO. WILL TRY TO GET MARINE OUT ASAP. ANY OTHER PRODUCTS WILL HAVE TO WAIT FOR NOW. MARINE: WINDS UP NOW AHEAD OF FRONT BUT SHOULD DROP SOMEWHAT OVERNIGHT. NO FLAGS. .OKX... CT...SVR TSTM WATCH CTZ005>007-009>011 TIL 03Z. NJ...SVR TSTM WATCH NJZ002>005 TIL 03Z. NY...SVR TSTM WATCH NYZ067>071 TIL 03Z. MARINE...NONE. PW
In the hours before
Local storm report, Jun 11, 9:10 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
910 PM EDT MON JUN 11 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM ELIZABETH NJ
06/11/01 UNION LIGHTNING STRUCK HOUSE AND
DAMAGED CHIMNEY...REPORTED
BY SPOTTER
0837 PM NAUGATUCK CT WIND DAMAGE
06/11/01 NEW HAVEN TREES AND POWER LINES
DOWNED...REPORT BY LOCAL
PD.The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:30 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 45 min |
| Jun 11, 10:30 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region | 45 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.